Alert archive / Texas / Special Weather Statements in 2012
Special Weather Statement, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this special weather statement at Jun 12, 2012, 1:21 PM CDT for Trinity County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2012, 1:21 PM CDT (18:21 UTC)
- Expired
- Jun 12, 2012, 2:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Houston/Galveston, TX
County Trinity County, TX
The radar
The Shreveport radar (KSHV), 180 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 6.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -312 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
277 WWUS84 KHGX 121822 SPSHGX SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 121 PM CDT TUE JUN 12 2012 TXZ163-164-121900- TRINITY TX-HOUSTON TX- 121 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EASTERN HOUSTON COUNTIES UNTIL 200 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF CROCKETT...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GROVETON AND KENNARD. LAT...LON 3141 9513 3113 9487 3099 9518 3132 9531 TIME...MOT...LOC 1817Z 323DEG 15KT 3130 9517 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:25 PM CDT, 56 minutes earlier.
Area forecast discussion, Jun 12, 12:25 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1225 PM CDT TUE JUN 12 2012 .AVIATION... NORTHERN TAF SITES (ROUGHLY NORTH OF I-10) HAVE THE BEST CHANCE FOR SHRA/TSRA THIS AFTERNOON AS ACTIVITY DEVELOPS ALONG WESTERN EDGE OF LOUISIANA MCS AND ADDITIONAL ACTIVITY DEVELOPS TO OUR NORTHWEST ALONG AND AHEAD OF STRENGTHENING NORTH CENTRAL TEXAS MCS. NOT SURE HOW FAR SOUTH OF I-10 EVERYTHING WILL GET LATER THIS AFTERNOON AND THIS EVENING DUE TO A MORE CAPPED AIR MASS. FOR TONIGHT...COULD SEE MVFR CEILINGS AND MAYBE SOME FOG DEPENDING ON WHERE TODAY'S RAINS FALL. BECOMING VFR AREA WIDE TOMORROW MORNING WITH ANOTHER CHANCE OF SHRA/TSRA TOMORROW AFTERNOON. 42 && .PREV DISCUSSION... /ISSUED 1049 AM CDT TUE JUN 12 2012/ UPDATE... TRICKY FORECAST THIS MORNING AS MOST OF THE HIGHER RES MODELS DO NOT APPEAR TO HAVE INITIALIZED WELL WITH THE MCS TO OUR EAST. SURFACE WINDS SHOW A BIT OF CONVERGENCE ACROSS OUR NORTHERN COUNTIES AND A FEW SHOWERS HAVE DEVELOPED IN THIS AREA OVER THE LAST HOUR OR SO. HAVE INCREASED POPS ACROSS THE NORTHERN HALF OF THE REGION THROUGH THIS EVENING AND ADDED A MENTION OF ISOLATED SEVERE ACROSS OUR NORTHEASTERN COUNTIES THIS AFTERNOON. 38 && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 95 74 93 74 94 / 30 30 20 10 10 HOUSTON (IAH) 95 77 94 74 93 / 30 30 10 10 20 GALVESTON (GLS) 89 80 89 80 89 / 30 10 20 10 10 && .HGX WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && DISCUSSION...38 AVIATION/MARINE...42
Hazardous weather outlook, Jun 12, 9:33 AM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 933 AM CDT TUE JUN 12 2012 TXZ163-164-176>179-195>200-210>214-226-227-235>238-131445- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 933 AM CDT TUE JUN 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. ...SLIGHT RISK OF SEVERE WEATHER ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS TODAY... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS. SOME OF THESE THUNDERSTORMS COULD BE SEVERE...MAINLY ALONG AND NORTHEAST OF A LINE FROM COLLEGE STATION TO LIBERTY. THE PRIMARY SEVERE WEATHER THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. THE THREAT FOR SEVERE WEATHER WILL CONTINUE INTO THE EVENING HOURS AND POSSIBLY EXTEND FURTHER SOUTHWARD TOWARDS THE INTERSTATE 10 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WARM AFTERNOON TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDEX VALUES ABOVE 100 DEGREES DURING THE AFTERNOON HOURS EACH DAY THROUGH THE REST OF THIS WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS.
In the hours before
Special weather statement, Jun 12, 12:56 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1256 PM CDT TUE JUN 12 2012
TXZ179-121845-
POLK TX-
1256 PM CDT TUE JUN 12 2012
...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 145 PM CDT...
AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR CORRIGAN...OR 14 MILES SOUTH
OF DIBOLL...MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CORRIGAN AND SEVEN OAKS.
LAT...LON 3067 9473 3094 9499 3111 9481 3095 9464
3076 9461
TIME...MOT...LOC 1752Z 335DEG 13KT 3098 9484Special weather statement, Jun 12, 1:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 121 PM CDT TUE JUN 12 2012 TXZ163-164-121900- TRINITY TX-HOUSTON TX- 121 PM CDT TUE JUN 12 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TRINITY AND EASTERN HOUSTON COUNTIES UNTIL 200 PM CDT... AT 117 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES EAST OF CROCKETT...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GROVETON AND KENNARD. LAT...LON 3141 9513 3113 9487 3099 9518 3132 9531 TIME...MOT...LOC 1817Z 323DEG 15KT 3130 9517
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:56 PM CDT | Special Weather Statement | HGX | Polk | 49 min |
| Jun 12, 1:30 PM CDT | Severe Thunderstorm Warning | HGX | Polk | 45 min |
| Jun 12, 1:36 PM CDT | Special Weather Statement | HGX | Grimes | 39 min |
| Jun 12, 2:02 PM CDT | Special Weather Statement | HGX | Trinity | 43 min |
| Jun 12, 2:10 PM CDT | Special Weather Statement | HGX | San Jacinto | 50 min |
| Jun 12, 2:39 PM CDT | Severe Thunderstorm Warning | HGX | San Jacinto | 36 min |
| Jun 12, 3:14 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Montgomery, San Jacinto | 46 min |
| Jun 12, 3:34 PM CDT | Special Weather Statement | HGX | Grimes | 56 min |
| Jun 12, 4:14 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 31 min |
| Jun 12, 4:23 PM CDT | Special Weather Statement | HGX | Brazos | 37 min |
| Jun 12, 4:36 PM CDT | Severe Thunderstorm Warning | HGX | Harris, Montgomery | 54 min |
| Jun 12, 4:55 PM CDT | Special Weather Statement | HGX | Brazos | 50 min |
| Jun 12, 5:08 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 2 hr |
| Jun 12, 5:18 PM CDT | Areal Flood Advisory | HGX | Harris, Montgomery | 117 min |
| Jun 12, 5:31 PM CDT | Severe Thunderstorm Warning | HGX | Harris | 23 min |
| Jun 12, 5:34 PM CDT | Severe Thunderstorm Warning | HGX | Brazos, Burleson | 26 min |
| Jun 12, 6:02 PM CDT | Special Weather Statement | HGX | Brazos, Burleson, Washington | 88 min |
Nearby
Special Weather Statements in Texas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.